Alert archive / Minnesota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 16, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 14, 2015, 12:29 PM CDT for Otter Tail County, Wadena County, Minnesota. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2015, 12:29 PM CDT (17:29 UTC)
- Expired
- Jun 14, 2015, 1:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Otter Tail County, MN, Wadena County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 195 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 1:25 PM CDT | TSTM WND DMG | 6 Ssw Nimrod, MN | BIRCH TREE TAKEN DOWN NEAR LYONS STATE FOREST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 5.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
008 WUUS53 KFGF 141729 SVRFGF MNC111-159-141830- /O.NEW.KFGF.SV.W.0016.150614T1729Z-150614T1830Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1229 PM CDT SUN JUN 14 2015 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN WADENA COUNTY IN CENTRAL MINNESOTA... NORTHEASTERN OTTER TAIL COUNTY IN WEST CENTRAL MINNESOTA... * UNTIL 130 PM CDT * AT 1229 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OTTERTAIL...OR 29 MILES SOUTHEAST OF DETROIT LAKES...MOVING NORTHEAST AT 25 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * THIS SEVERE THUNDERSTORM WILL BE NEAR... DEER CREEK AROUND 1240 PM CDT. NEW YORK MILLS AROUND 1250 PM CDT. BLUFFTON AROUND 1255 PM CDT. SEBEKA AND BLUE GRASS AROUND 125 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4633 9548 4650 9565 4677 9490 4641 9488 TIME...MOT...LOC 1729Z 243DEG 22KT 4646 9550 HAIL...1.25IN WIND...<50MPH $$ DK
4 follow-up statements
438 WWUS53 KFGF 141745 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1245 PM CDT SUN JUN 14 2015 MNC111-159-141830- /O.CON.KFGF.SV.W.0016.000000T0000Z-150614T1830Z/ WADENA MN-OTTER TAIL MN- 1245 PM CDT SUN JUN 14 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR WESTERN WADENA AND EAST CENTRAL OTTER TAIL COUNTIES... AT 1245 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NEW YORK MILLS...OR 30 MILES SOUTHEAST OF DETROIT LAKES...MOVING NORTHEAST AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THIS SEVERE STORM WILL BE NEAR... BLUFFTON AROUND 1255 PM CDT. SEBEKA AND BLUE GRASS AROUND 125 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4638 9545 4654 9545 4677 9490 4641 9488 TIME...MOT...LOC 1745Z 243DEG 22KT 4651 9537 HAIL...1.00IN WIND...<50MPH $$ DK
074 WWUS53 KFGF 141802 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 102 PM CDT SUN JUN 14 2015 MNC111-159-141830- /O.CON.KFGF.SV.W.0016.000000T0000Z-150614T1830Z/ WADENA MN-OTTER TAIL MN- 102 PM CDT SUN JUN 14 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR WESTERN WADENA AND EAST CENTRAL OTTER TAIL COUNTIES... AT 101 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLUFFTON...OR 33 MILES SOUTHEAST OF DETROIT LAKES...MOVING NORTHEAST AT 20 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THIS SEVERE STORM WILL BE NEAR... SEBEKA AND BLUE GRASS AROUND 130 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4641 9527 4660 9530 4677 9490 4641 9488 TIME...MOT...LOC 1801Z 244DEG 19KT 4655 9524 HAIL...1.00IN WIND...<50MPH $$ DK
697
WWUS53 KFGF 141818
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
118 PM CDT SUN JUN 14 2015
MNC111-141828-
/O.CAN.KFGF.SV.W.0016.000000T0000Z-150614T1830Z/
OTTER TAIL MN-
118 PM CDT SUN JUN 14 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OTTER TAIL COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4644 9515 4664 9515 4677 9490 4648 9489
TIME...MOT...LOC 1818Z 243DEG 22KT 4660 9510
$$
MNC159-141830-
/O.CON.KFGF.SV.W.0016.000000T0000Z-150614T1830Z/
WADENA MN-
118 PM CDT SUN JUN 14 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR WESTERN WADENA COUNTY...
AT 118 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SEBEKA...OR 38
MILES SOUTHEAST OF DETROIT LAKES...MOVING NORTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE STORM WILL BE NEAR...
SEBEKA AND BLUE GRASS AROUND 125 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4644 9515 4664 9515 4677 9490 4648 9489
TIME...MOT...LOC 1818Z 243DEG 22KT 4660 9510
HAIL...1.00IN
WIND...<50MPH
$$
DK975
WWUS53 KFGF 141827
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
127 PM CDT SUN JUN 14 2015
MNC159-141837-
/O.EXP.KFGF.SV.W.0016.000000T0000Z-150614T1830Z/
WADENA MN-
127 PM CDT SUN JUN 14 2015
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WADENA COUNTY WILL
EXPIRE AT 130 PM CDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4644 9515 4664 9515 4677 9490 4648 9489
TIME...MOT...LOC 1825Z 243DEG 22KT 4660 9510
$$
DKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 9:06 AM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 14, 9:06 AM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 906 AM CDT SUN JUN 14 2015 .UPDATE... ISSUED AT 906 AM CDT SUN JUN 14 2015 CURRENT RADAR TRENDS SHOWING CLUSTER OF STORMS AND SHOWERS OVER EASTERN AND SOUTHEASTERN ND MOVING INTO W CNTRL MN. HRRR HAS A DECENT HANDLE ON STORM TRENDS AND WILL UPDATE POPS (AND INCREASE IN SE ND) BASED ON ITS GUIDANCE. ALSO MAY BEGIN TO SPREAD NORTHEASTWARD INTO NW MN BY NOON TIME. SEVERE THREAT TONIGHT WILL BE VERY DEPENDENT ON WHEN THIS CLUSTER MOVES INTO THE SOUTHERN VALLEY AND OVER THE GRANT CO MN AREA...WHICH WILL INHIBIT HEATING FOR A GOOD PORTION OF THE DAY DESPITE HIGHER BULK SHEAR VALUES EXPECTED IN THE LATE AFTN. WILL NOT ADDRESS BEYOND 18Z UNTIL MORE 12Z MODEL GUIDANCE COMES IN. && .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 355 AM CDT SUN JUN 14 2015 TSRA POTENTIAL TODAY AND TEMPERATURES MAIN CHALLENGES. MODELS OVERALL IN GOOD AGREEMENT THROUGH THE PERIOD. SOUTHWARD SAGGING SFC COLD FRONT...ELEVATED BOUNDARY VCNTY DAKOTAS BORDER REGION AND EASTWARD DRIFTING SFC LOW OVER N CENTRAL SD ALL HAVE THE POTENTIAL TO BE FOCUS FOR SHRA/TSRA TODAY. POSITION OF THESE BOUNDARIES AIDED BY ENTRANCE REGION OF UPPER JET AND MID LEVEL IMPULSES LIFTING NE TARGET THE SOUTHERN FA AS BEST POTENTIAL FOR PCPN. THIS AFTERNOON THE SFC LOW SHOULD REACH NE SD WITH BOUNDARY ACROSS THE SE FA. MODEST CAPE AND INSTABILITY ALONG WITH RESPECTABLE SHEAR COULD RESULT IN A FEW SEVERE STORMS. APPEARS THE BOUNDARY SAGS SOUTH OF THE FA AFT 00Z SO SEVERE WINDOW MAY BE LIMITED. TEMPERATURES WILL HINGE ON CLOUDS AS BEST PUSH OF COLD ADVECTION DOESN'T ENTER THE PICTURE TIL LATER TONIGHT. MOST RAIN SHOULD EXIT THE SE CLOSE TO 06Z. IN ITS WAKE GOOD PUSH OF COLD ADVECTION WILL SPREAD ACROSS MOST OF THE AREA BY MORNING. COULD SEE SOME UPPER 40 MINIMUMS ACROSS THE NW BY MORNING. MONDAY WILL BE DRY AND MUCH COOLER WITH TEMPERATURES BLO AVERAGE. .LONG TERM...(MONDAY NIGHT THROUGH SATURDAY) ISSUED AT 355 AM CDT SUN JUN 14 2015 SURFACE HIGH BUILDS IN MONDAY NIGHT. MINIMUM TEMPERATURES IN THE 40S EXPECTED ACROSS ALL BUT THE FAR SOUTH. SURFACE HIGH SHIFTS EAST TUESDAY WITH NEXT SHORTWAVE PROPAGATING EAST ACROSS THE CENTRAL PLAINS. AN ASSOCIATED BAND OF MAINLY RAIN SHOULD GET INTO THE SW FA BY LATE AFTERNOON SPREADING EAST ACROSS THE SOUTH TUESDAY NIGHT. THUNDER CHANCES LOOK LIMITED WITH THIS EVENT. SPLIT FLOW CONTINUES ACROSS NORTH AMERICA WITH NORTHWEST FLOW INTO CENTRAL CANADA AND ZONAL FLOW OVER THE NORTHERN STATES. LONG WAVE UPPER LEVEL TROUGH OVER CENTRAL CANADA SHIFTS TO NEAR THE HUDSON BAY BY THE END OF THE PERIOD. ZONAL FLOW SHIFT SLIGHTLY FARTHER SOUTH THROUGH THE PERIOD. THE GFS WAS FAST WITH THE NORTHERN STREAM COMPARED TO THE ECMWF. THE GFS WAS ALSO FASTER THAN THE ECMWF THROUGH THU IN THE SOUTHERN STREAM BUT THE GFS FALLS BACK INTO PHASE WITH THE ECMWF BY FRI AND SAT. ALSO THE GFS WAS A FARTHER NORTHERN SOLUTION. THE ECMWF HAS BEEN TRENDING SLOWER WITH THE LAST COUPLE RUNS AND FARTHER NORTH. WILL BLEND THE TWO MODELS. HIGH TEMPS WERE INCREASED A DEGREE FOR WED...LITTLE CHANGE THU...INCREASED A COUPLE DEGREE IN THE SOUTH FRI, AND INCREASED TWO TO FIVE DEGREES ON SAT FROM YESTERDAYS FORECAST PACKAGE. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1150 PM CDT SAT JUN 13 2015 BEST BET FOR TSTM OVERNIGHT IS IN FARGO WITH BEST BET FOR SHOWERS SUNDAY IN FARGO. REST OF TAF SITES GENERALLY DRY...WITH GFK-BJI ON NRN EDGE OF ANY PRECIP. EXPECT VFR SKIES THRU THE AREA. LIGHT WINDS GRADUALLY NORTHWEST AS FRONT SLIPS THROUGH. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...SPEICHER SHORT TERM...VOELKER LONG TERM...HOPPES/VOELKER AVIATION...RIDDLE
Hazardous weather outlook, Jun 14, 6:46 AM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 646 AM CDT SUN JUN 14 2015 MNZ001-004>008-013-014-NDZ006>008-014>016-024-026>028-054-151200- WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-PENNINGTON-RED LAKE-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS- WESTERN WALSH COUNTY- 646 AM CDT SUN JUN 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH MID DAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. MNZ002-003-009-015>017-022>024-027>032-040-NDZ029-030-038-039-049- 052-053-151200- NORMAN-CLAY-NORTH BELTRAMI-EAST POLK-NORTH CLEARWATER- SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER- EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- 646 AM CDT SUN JUN 14 2015 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON INTO EARLY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS MORNING. NO SEVERE THUNDERSTORMS ARE EXPECTED. THIS AFTERNOON STRONGER STORMS ARE POSSIBLE AS AN AREA OF LOW PRESSURE APPROACHES THE AREA. THE FAVORED AREA FOR SEVERE STORMS WILL BE IN THE WAHPETON TO FERGUS FALLS AREA. STRONG WINDS AND LARGE HAIL WILL BE THE PRIMARY THREAT AFTER 3PM WEAKENING AFTER 8PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jun 14, 12:20 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1220 PM CDT SUN JUN 14 2015 MNZ031-141815- EAST OTTER TAIL MN- 1220 PM CDT SUN JUN 14 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTTER TAIL COUNTY UNTIL 115 PM CDT... AT 1220 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER OTTERTAIL...OR 25 MILES NORTHEAST OF FERGUS FALLS...MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... DEER CREEK AROUND 1240 PM CDT. NEW YORK MILLS AROUND 1245 PM CDT. BLUFFTON AROUND 1255 PM CDT. WADENA AROUND 100 PM CDT. LAT...LON 4635 9563 4648 9568 4667 9517 4637 9516 TIME...MOT...LOC 1720Z 246DEG 25KT 4643 9558 DK
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 12:20 PM CDT | Special Weather Statement | FGF | Otter Tail | 55 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.